MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT
Model Number 338.21
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exact date is unknown.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Reporter is synthes sales representative.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports following: it was reported that on an unknown date, the depth gauge, handle with quick coupling, two (2) hexagonal screwdriver, and dynamic hip system/dynamic condylar system guide shaft were tagged as broken in medical device reprocessing department (mdrd).There were no patient or procedure involvement.This report is for one (1) dhs®/dcs® guide shaft.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event : unknown date in 2018.Part: 338.210 , lot: 1308 , manufacturing site: haegendorf.Dhr not available as device is older than 15 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to se_075477 (filing and archiving of specification documents) version ai, which was in place till august 2014.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 338.210; lot: 1308; manufacturing site: haegendorf.Device history record (dhr) not available as device is older than 15 years.At this time, the manufacturing documents for instruments had to be stored for 10 years.Visual inspection: visual inspection of the returned device performed at customer quality (cq) observed significant post manufacturing damage, but not breakage.The distal tangs are bent torsionally and outward and there are nicks/dents resembling serrated teeth pliers on several areas of the device shaft.Therefore, the complaint is confirmed for the condition of deformation, which does not agree with the reported complaint condition of broken.Document/specification review: design drawing was reviewed during this investigation.The 338.21(0) dhs®/dcs® guide shaft is a reusable instrument routinely used in the dhs/dcs dynamic hip and condylar screw system.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the inside diameter at the damaged distal tip measured within specification per design drawing.The shaft outside diameter just proximal to the damaged distal tip measured within specification per design drawing.Material analysis: as the returned device is not broken, an analysis of material properties is not warranted.Conclusion: a definitive root cause for the post manufacturing damage could not be determined based on the provided information.The most likely causes are rough handling coupled with cumulative wear from over 15 years of service.This complaint is confirmed for deformation but not confirmed for the reported condition of breakage.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® GUIDE SHAFT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8025185
Report Number2939274-2018-54705
Device Sequence Number19170546
Product Code FZX
UDI-Device Identifier10886982193247
UDI-Public(01)10886982193247
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.21
Device Catalogue Number338.21
Device Lot Number1308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/08/2018
03/08/2019
03/08/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/27/2018
03/12/2019
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1